Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest treatment for REM behavior disorder

User rating for this question
Very Good
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 2006
Answered : 1260 Questions
for years i screamout at night or when iam lying down i have changed my diet and have cut back on meat and also i am eating gulten free and i am am having only one of these attacks at night instead of having half a dozen in the past nobody could help me also my right leg kicks out i am in my mid 50s i have been seen by a neurologist thanks
Posted Fri, 14 Mar 2014 in Brain and Spine
Answered by Dr. Vjollce Mbiarra 2 hours later
Brief Answer: You should be treated. Detailed Answer: Hello! Thanks for your query. You suffer from REM behavior disorder (RBD) Rapid eye movement (REM) sleep, which is associated with dreaming . During this state, the electrical activity of the brain, as recorded by an electroencephalogram, looks similar to the electrical activity that occurs during waking. Clonazepam, a benzodiazapine, curtails or eliminates the disorder about 90% of the time. The advantage of the medication is that people don't usually develop a tolerance for the drug, even over a period of years. However, it's a good idea to make the bedroom a safe environment. Take care of your self
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor